MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A DE C.V. BD ALARIS SECONDARY GRAVITY SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A DE C.V. BD ALARIS SECONDARY GRAVITY SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 10016073
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd alaris secondary gravity set had air bubbles / air in line.The following information was provided by the initial reporter: also, this morning, same unit had an issue with the secondary tubing.A patient was scheduled for iv tylenol and had primary ns kvo infusion already on the alaris pump.They verified set-up and secondary tubing unclamped and hung above primary tubing of ns.The alaris pump alarmed that infusion was complete, but the nurse found tylenol had not been administered and the pump had pulled the volume from the ns.They discarded the set and started new ns primed with secondary iv tylenol, manually clamped the primary ns bag prior to administering the iv tylenol.With that clamping, the secondary infusion then ran correctly.Additional information received from the customer: could you please provide a further description of the issue? it has happened twice in the past week.Neither of the specific tubing was saved, and the lot number is unknown.This was in reference to bd ref#10016073, secondary tubing set.Below is a summary of the incident: ¿primary rn hung iv tylenol as secondary infusion as ordered.A few minutes later, the alaris pump began alarming for air-in-line.When primary rn assessed the medication infusion, the primary iv fluid had infused instead of the tylenol.Primary rn verified that all clamps were open and that the primary iv fluids were hung lower than the secondary.Rn attempted to re-administer secondary medication after moving the infusion to a new alaris pump and channel and watched the infusion immediately after starting.Once again, the primary fluids began infusing instead of the secondary.Primary rn brought additional rn into the room to assess the problem.Per the additional rn, she had the same issue with a different patient a week prior when trying to infuse the secondary and could only infuse the medication properly when physically clamping off the primary infusion tubing with a kelly clamp.Second rn also mentioned that friends at other institutions mentioned having the same problems with secondary iv tubing.Primary rn able to infuse medication by clamping line, medication administered appropriately.¿.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.

Brand Name
BD ALARIS SECONDARY GRAVITY SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A DE C.V.
parque sur, el realito
blvd. 2000
tijuana 22250
MX  22250
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A DE C.V.
parque sur, el realito
blvd. 2000
tijuana 22250
MX   22250
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key25461904
Report Number9616066-2026-01525
Device Sequence Number10449920
Product Code FPA
UDI-Device Identifier10885403230110
UDI-Public(01)10885403230110
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K022209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number10016073
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2026
Supplement Date Received by Manufacturer06/16/2026
Initial Report FDA Received Date06/10/2026
Supplement Report FDA Received Date06/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown